Alert archive / Louisiana / River Flood Warnings in 2017

River Flood Warning 107, NWS Lake Charles, LA

August 27, 2017Vernon Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Aug 27, 2017, 8:31 PM CDT for Vernon Parish, Louisiana. It took effect at Aug 28, 2017, 7:51 PM CDT. It was in force for 8 days.

The area

The counties it named.

The facts

Issued
Aug 27, 2017, 8:31 PM CDT (01:31 UTC)
In effect from
Aug 28, 2017, 7:51 PM CDT
Expired
Sep 5, 2017, 10:32 AM CDT
In force
8 days
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Vernon Parish, LA

The radar

The Ft Polk radar (KPOE), 20 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Anacoco near Rosepine (RPIL1).

Action stage
17 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08028000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Aug 27, 6:34 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 27, 6:34 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
634 PM CDT Sun Aug 27 2017

.DISCUSSION...
28/00Z TAF Issuance.

&&

.AVIATION...
Periods of rain with ocnl TS will continue through the period.
Conditions will be generally prevailing at BPT/LCH tonight through
Monday, while terminals further east are expected to have a
reprieve overnight before convection again expands Monday
morning. Wind gusts to 30 KT and IFR vsbys/cigs can be expected
within heavier rainbands.

24

&&

.PREV DISCUSSION... /issued 411 PM CDT Sun Aug 27 2017/

DISCUSSION...
Radar/satellite imagery show Harvey continuing to meander over
srn Texas in the vicinity of KVCT this afternoon. Outer bands have
been pounding primarily the wrn 1/2 of the forecast area today,
although these areas have been in a bit of a lull the past couple
of hours. A few storms continue to show occasional rotation, and
the Tornado Watch remains in effect until 07z/02L.

The latest NHC track for Harvey shows a general sewd drift back
into the wrn Gulf into tomorrow before turning more newd and
making yet another landfall in the vicinity of Galveston Bay early
Wednesday. A nnewd track is expected thereafter, carrying the low
through ern TX to the Arklatex by the end of the week. All this
will lead to a continuation of widespread showers/scattered
thunder into next weekend. Unfortunately, this also requires
another expansion/extension of the Flash Flood Watch...now
covering our entire forecast area until 01/00z (7pm Thursday).

Thanks to neighboring WFOs and SPC/WPC for coordination today.

MARINE...
SCA/SCEC has been extended into Tuesday.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  71  79  70  82 /  70  80  50  70
LCH  74  78  74  82 /  90  90  80  80
LFT  75  82  75  82 /  70  90  80  80
BPT  74  77  74  81 / 100  90  90  80

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday evening for LAZ027>033-
     041>045-052>055-073-074.

TX...Flash Flood Watch through Thursday evening for TXZ180-201-215-
     216-259>262.

GM...Small Craft Advisory until 10 AM CDT Tuesday for GMZ450-470-472-
     475.

     Small Craft Exercise Caution through Tuesday morning for GMZ430-
     452-455.

&&
Hazardous weather outlook, Aug 27, 5:48 AM CDT, 14 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
548 AM CDT Sun Aug 27 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
281100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
548 AM CDT Sun Aug 27 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight

Weakening Tropical Storm Harvey currently located just inland of
the mid-Texas coast will maintain a high threat of flooding rains
across the area as well as an isolated tornado threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Harvey or its remnants will maintain a high threat of flooding
rains through at least mid-week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be required.

GMZ430-432-435-450-452-455-470-472-475-281100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
548 AM CDT Sun Aug 27 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight

Weakening Tropical Storm Harvey currently located just inland of
the mid-Texas coast will maintain moderate winds and elevated
seas. Considerable shower and thunderstorm activity can also be
expected along with the threat of a few waterspouts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Harvey or its remnants will maintain moderate winds and elevated
seas through at least mid-week along with occasional showers and
thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Local storm report, Aug 27, 6:14 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
614 PM CDT SUN AUG 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      2 ENE VIDOR             30.14N 93.98W
08/27/2017                   ORANGE             TX   PUBLIC

            SOCIAL MEDIA PHOTO SHOWS SEVERAL FEET DEEP STREET/YARD
            FLOODING OVER N. LAKESIDE STREET IN VIDOR.

&&

RACKLEY
Local storm report, Aug 27, 6:17 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
617 PM CDT SUN AUG 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      MOSS BLUFF              30.30N 93.20W
08/27/2017                   CALCASIEU          LA   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED IN THE MOSS BLUFF AREA DUE TO FLASH
            FLOODING.

&&

RACKLEY
Local storm report, Aug 27, 6:18 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
618 PM CDT SUN AUG 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      SULPHUR                 30.23N 93.36W
08/27/2017                   CALCASIEU          LA   LAW ENFORCEMENT

            MULTIPLE ROADS CLOSED IN SULPHUR AND WESTLAKE DUE TO
            FLASH FLOODING.

&&

RACKLEY
Local storm report, Aug 27, 7:06 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
706 PM CDT SUN AUG 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      WELSH                   30.24N 92.81W
08/27/2017                   JEFFERSON DAVIS    LA   LAW ENFORCEMENT

            JEFF DAVIS SHERIFFS OFFICE REPORTS MULTIPLE ROAD CLOSURES
            DUE TO FLASH FLOODING IN JEFF DAVIS PARISH.

&&

RACKLEY
Local storm report, Aug 27, 7:46 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
746 PM CDT SUN AUG 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      2 NNW LUMBERTON         30.29N 94.21W
08/27/2017                   HARDIN             TX   PUBLIC

            PUBLIC VIDEO ON SOCIAL MEDIA SHOWED SEVERAL FEET OF WATER
            OVER TAFT AVE DUE TO CREEK OVERFLOWING BANK.

&&

RACKLEY
Local storm report, Aug 27, 8:16 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
816 PM CDT SUN AUG 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      4 ESE BEAUMONT          30.06N 94.09W
08/27/2017                   JEFFERSON          TX   BROADCAST MEDIA

            BROADCAST MEDIA PHOTO SHOWED 6-7 FEET OF WATER OVER
            IRVINE AVE. UNDERPASS IN BEAUMONT.

&&

RACKLEY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 7:02 PM CDTSpecial Marine WarningLCH43 min
Aug 27, 7:07 PM CDTSpecial Marine WarningLCH53 min
Aug 27, 7:28 PM CDTSpecial Marine WarningLCH62 min
Aug 27, 7:41 PM CDTSpecial Marine WarningLCH49 min
Aug 27, 8:00 PM CDTSpecial Marine WarningLCH60 min
Aug 27, 8:18 PM CDTSpecial Marine WarningLCH57 min
Aug 27, 8:31 PM CDTRiver Flood WarningLCHBeauregard7 days
Aug 27, 8:31 PM CDTRiver Flood WarningLCHRapides12 days
Aug 27, 8:31 PM CDTRiver Flood WarningLCHAllen, Jefferson Davis11 days
Aug 27, 8:31 PM CDTRiver Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis8 days
Aug 27, 8:50 PM CDTSpecial Marine WarningLCH55 min
Aug 27, 9:00 PM CDTSpecial Marine WarningLCH60 min
Aug 27, 9:21 PM CDTSpecial Marine WarningLCH54 min
Aug 27, 9:43 PM CDTSpecial Marine WarningLCH62 min
Aug 27, 10:06 PM CDTSpecial Marine WarningLCH54 min
Aug 27, 10:31 PM CDTRiver Flood WarningLCHLafayette, Vermilion11 days
Aug 27, 10:44 PM CDTSpecial Marine WarningLCH61 min
Aug 27, 11:03 PM CDTSpecial Marine WarningLCH57 min
Aug 27, 11:43 PM CDTSpecial Marine WarningLCH32 min
Aug 27, 11:48 PM CDTTornado WarningLCHCameron27 min
Aug 27, 11:50 PM CDTSpecial Marine WarningLCH55 min
Aug 27, 11:58 PM CDTFlash Flood WarningLCHBeauregard, Calcasieu, Cameron, Jefferson Davis8 hr
Aug 28, 12:19 AM CDTTornado WarningLCHCameron26 min
Aug 28, 12:22 AM CDTSpecial Marine WarningLCH23 min
Aug 28, 12:44 AM CDTSpecial Marine WarningLCH2 hr
Aug 28, 12:45 AM CDTSpecial Marine WarningLCH60 min
Aug 28, 12:52 AM CDTSpecial Marine WarningLCH53 min
Aug 28, 12:55 AM CDTSpecial Weather StatementLCHVermilion50 min
Aug 28, 1:40 AM CDTSevere Thunderstorm WarningLCHCameron65 min
Aug 28, 1:46 AM CDTSpecial Marine WarningLCH89 min
Aug 28, 1:53 AM CDTSpecial Marine WarningLCH67 min
Aug 28, 2:36 AM CDTSpecial Weather StatementLCHJefferson Davis39 min
Aug 28, 2:55 AM CDTSpecial Marine WarningLCH50 min
Aug 28, 3:19 AM CDTSpecial Weather StatementLCHCalcasieu41 min
Aug 28, 4:00 AM CDTSpecial Marine WarningLCH60 min
Aug 28, 4:23 AM CDTSpecial Marine WarningLCH67 min
Aug 28, 5:00 AM CDTCoastal Flood AdvisoryLCHCameron9 hr
Aug 28, 5:05 AM CDTSpecial Marine WarningLCH115 min
Aug 28, 5:10 AM CDTSevere Thunderstorm WarningLCHCameron35 min
Aug 28, 6:19 AM CDTSpecial Marine WarningLCH116 min
Aug 28, 6:53 AM CDTTornado WarningLCHAcadia37 min
Aug 28, 7:34 AM CDTFlash Flood WarningLCHAcadia5 hr
Aug 28, 7:43 AM CDTTornado WarningLCHAllen, Jefferson Davis47 min
Aug 28, 7:52 AM CDTTornado WarningLCHCameron, Vermilion38 min
Aug 28, 7:54 AM CDTFlash Flood WarningLCHBeauregard, Calcasieu, Cameron, Jefferson Davis11 hr
Aug 28, 8:14 AM CDTFlash Flood WarningLCHAllen, Beauregard, Jefferson Davis, Vernon11 hr
Aug 28, 8:27 AM CDTTornado WarningLCHCameron, Vermilion33 min
Aug 28, 8:28 AM CDTTornado WarningLCHCameron, Vermilion32 min
Aug 28, 8:31 AM CDTTornado WarningLCHAllen29 min
Aug 28, 8:40 AM CDTTornado WarningLCHIberia, St. Mary35 min
Aug 28, 9:00 AM CDTTornado WarningLCHCalcasieu17 min
Aug 28, 9:06 AM CDTSpecial Marine WarningLCH54 min
Aug 28, 9:18 AM CDTRiver Flood WarningLCHBeauregard, Vernon10 days
Aug 28, 9:28 AM CDTFlash Flood WarningLCHAllen, Avoyelles, Evangeline, Rapides, Saint Landry, Vernon6 hr
Aug 28, 9:37 AM CDTFlash Flood WarningLCHAcadia, Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary and 1 more13 hr
Aug 28, 10:20 AM CDTTropical Storm WatchLCHCameron6 hr
Aug 28, 10:20 AM CDTTropical Storm WarningLCHCameron, Saint Martin58 hr
Aug 28, 10:31 AM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry5 days
Aug 28, 10:31 AM CDTRiver Flood WarningLCHAllen7 days
Aug 28, 10:36 AM CDTSpecial Marine WarningLCH54 min
Aug 28, 11:28 AM CDTSpecial Marine WarningLCH62 min
Aug 28, 11:45 AM CDTTornado WarningLCHSaint Martin30 min
Aug 28, 12:05 PM CDTTornado WarningLCHIberia, Saint Martin, St. Mary25 min
Aug 28, 12:24 PM CDTTornado WarningLCHSaint Martin36 min
Aug 28, 12:27 PM CDTSpecial Marine WarningLCH63 min
Aug 28, 12:58 PM CDTTornado WarningLCHSaint Martin, St. Mary32 min
Aug 28, 1:02 PM CDTSpecial Marine WarningLCH13 min
Aug 28, 1:02 PM CDTTornado WarningLCHCameron28 min
Aug 28, 1:14 PM CDTSpecial Marine WarningLCH16 min
Aug 28, 1:21 PM CDTSpecial Marine WarningLCH24 min
Aug 28, 2:26 PM CDTRiver Flood WarningLCHAllen8 days
Aug 28, 2:26 PM CDTRiver Flood WarningLCHAllen11 days
Aug 28, 2:26 PM CDTRiver Flood WarningLCHCalcasieu13 days
Aug 28, 3:31 PM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin3 days
Aug 28, 4:10 PM CDTSpecial Weather StatementLCHJefferson Davis65 min
Aug 28, 4:15 PM CDTStorm Surge WatchLCHCameron51 hr
Aug 28, 4:20 PM CDTTornado WarningLCHCalcasieu, Cameron, Jefferson Davis25 min
Aug 28, 4:25 PM CDTSpecial Marine WarningLCH20 min
Aug 28, 4:45 PM CDTTornado WarningLCHCameron30 min
Aug 28, 5:02 PM CDTSpecial Marine WarningLCH43 min

Nearby

River Flood Warnings in Louisiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.